MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's eye as patient complained of blurry and hazzy vision with ghosting and crescent shaped shadow.The lens was explanted and replaced with lens from another manufacturer in a secondary procedure.There was no patient injury.There was no medical/surgical intervention required.The patient is doing good.From additional information it was learnt that the lens had contributed for blurry and hazy vision with ghosting and crescent shaped shadow.There was no use error.The replaced lens had corrected the visual issues and the patient feels better with the replaced lens.No other information is available.
 
Additional Manufacturer Narrative
Section a3b,: unknown/ asked but not available.Section b3: date of event: unknown, not provided, section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: unknown, information not provided.Section e1:surgeon's email address : unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction : upon further review the medical device problem code: 1069 floaters : vitreous floaters -1866,in the initial report does not apply as floaters : vitreous floaters reported initially in the initial mdr report is no longer applicable.The code is updated to hm-visual disturbance- dysphotopsia-transient : visual impairment-2140 and hm-dysphotopsia - negative : visual impairment-2140.Hence a correction report would be submitted for us with aware date being 3/20/2025, the date of reassessment.Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 4/8/2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection was performed on the suspect product and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no issues that could cause or contribute to the complaint issues were observed.No further evaluation was performed.Conclusion: no issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 4/8/2025.Section h3: device evaluated by manufacturer: yes, device evaluation: visual inspection was performed on the suspect product and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no issues that could cause or contribute to the complaint issues were observed.No further evaluation was performed.Conclusion no issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21735592
Report Number3012236936-2025-000085
Device Sequence Number4108944
Product Code MFK
UDI-Device Identifier05050474810839
UDI-Public(01)05050474810839(17)270521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/20/2025
05/08/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/18/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite